Finitely Stable Rings

Chapter

Abstract

A commutative ring R is finitely stable provided every finitely generated regular ideal of R is projective as a module over its ring of endomorphisms. This class of rings includes the Prüfer rings, as well as the one-dimensional local Cohen-Macaulay rings of multiplicity at most 2. Building on work of Rush, we show that R is finitely stable if and only if its integral closure \(\overline{R}\) is a Prüfer ring, every R-submodule of \(\overline{R}\) containing R is a ring and every regular maximal ideal of R has at most 2 maximal ideals in \(\overline{R}\) lying over it. This characterization is deduced from a more general theorem regarding what, motivated by work of Knebusch and Zhang, we term a finitely stable subring R of a ring between R and its complete ring of quotients.

Keywords

Stable ideal Finitely stable ring Prüfer ring Prüfer extension 

Mathematics Subject Classification (2011):

13F05 13B22 13C10 

References

  1. 1.
    H. Bass, On the ubiquity of Gorenstein rings. Math. Z. 82, 8–28 (1963)CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    S. Bazzoni, Finite character of finitely stable domains. J. Pure Appl. Algebra 215(6), 1127–1132 (2011)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    N. Bourbaki, Commutative Algebra, Chapters 1–7. Translated from the French. Reprint of the 1989 English translation. Elements of Mathematics (Springer, Berlin, 1998)Google Scholar
  4. 4.
    S. El Baghdadi, S. Gabelli, Ring-theoretic properties of PvMDs. Comm. Algebra 35(5), 1607–1625 (2007)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    E.G. Evans, A generalization of Zariski’s main theorem. Proc. Am. Math. Soc. 26, 45–48 (1970)MATHGoogle Scholar
  6. 6.
    S. Gabelli, G. Picozza, Star stable domains. J. Pure Appl. Algebra 208(3), 853–866 (2007)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    S. Gabelli, G. Picozza, Stability and Clifford regularity with respect to star operations. Comm. Algebra 40(9) 3558–3582 (2012)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    D. Handelman, Propinquity of one-dimensional Gorenstein rings. J. Pure Appl. Algebra 24(2), 145–150 (1982)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    S. Kabbaj, A. Mimouni, t-class semigroups of integral domains. J. Reine Angew. Math. 612, 213–229 (2007)Google Scholar
  10. 10.
    M. Knebusch, D. Zhang, Manis Valuations and Prüfer Extensions. I. A New Chapter in Commutative Algebra. Lecture Notes in Mathematics, vol. 1791 (Springer, Berlin, 2002)Google Scholar
  11. 11.
    J. Lambek, Lectures on Rings and Modules, 2nd edn. (Chelsea Publishing Co., New York, 1976)MATHGoogle Scholar
  12. 12.
    M. Larsen, P. McCarthy, Multiplicative Theory of Ideals (Academic, New York, 1971)MATHGoogle Scholar
  13. 13.
    J. Lipman, Stable ideals and Arf rings. Am. J. Math. 93, 649–685 (1971)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    A. Mimouni, Ratliff-Rush closure of ideals in integral domains. Glasg. Math. J. 51(3), 681–689 (2009)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    B. Olberding, Stability of ideals and its applications. Ideal Theoretic Methods in Commutative Algebra (Columbia, MO, 1999). Lecture Notes in Pure and Applied Mathematics, vol. 220 (Dekker, New York, 2001), pp. 319–341Google Scholar
  16. 16.
    B. Olberding, On the structure of stable domains. Comm. Algebra 30(2), 877–895 (2002)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    B. Olberding, A counterpart to Nagata idealization. J. Algebra 365, 199–221 (2012)CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    B. Olberding, Generic formal fibers and analytically ramified stable rings. Nagoya Math. J. 211, 109–135 (2013)CrossRefMATHMathSciNetGoogle Scholar
  19. 19.
    B. Olberding, One-dimensional bad Noetherian domains. Trans. Amer. Math. Soc. 366, 4067–4095 (2014)CrossRefMathSciNetGoogle Scholar
  20. 20.
    B. Olberding, Prescribed subintegral extensions of local Noetherian doamins. J. Pure Appl. Alg. 218, 506–521 (2014)CrossRefMATHMathSciNetGoogle Scholar
  21. 21.
    G. Picozza, F. Tartarone, Flat ideals and stability in integral domains. J. Algebra 324(8), 1790–1802 (2010)CrossRefMATHMathSciNetGoogle Scholar
  22. 22.
    D. Rush, Rings with two-generated ideals. J. Pure Appl. Algebra 73(3), 257–275 (1991)CrossRefMATHMathSciNetGoogle Scholar
  23. 23.
    D. Rush, Two-generated ideals and representations of abelian groups over valuation rings. J. Algebra 177(1), 77–101 (1995)CrossRefMATHMathSciNetGoogle Scholar
  24. 24.
    J. Sally, W. Vasconcelos, Stable rings. J. Pure Appl. Algebra 4, 319–336 (1974)CrossRefMATHMathSciNetGoogle Scholar
  25. 25.
    J. Sally, W. Vasconcelos, Stable rings and a problem of Bass. Bull. Am. Math. Soc. 79, 575–576 (1973)CrossRefMathSciNetGoogle Scholar
  26. 26.
    L. Sega, Ideal class semigroups of overrings. J. Algebra 311(2), 702–713 (2007)CrossRefMATHMathSciNetGoogle Scholar
  27. 27.
    P. Zanardo, The class semigroup of local one-dimensional domains. J. Pure Appl. Algebra 212(10), 2259–2270 (2008)CrossRefMATHMathSciNetGoogle Scholar
  28. 28.
    P. Zanardo, Algebraic entropy of endomorphisms over local one-dimensional domains. J. Algebra Appl. 8(6), 759–777 (2009)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.Department of Mathematical SciencesNew Mexico State UniversityLas CrucesUSA

Personalised recommendations